ASMR Can Cause Tinnitus?

Discussion in 'Support' started by Jéssica Amorim, Oct 21, 2017.

    1. Jéssica Amorim

      Jéssica Amorim Member

      Tinnitus Since:
      16/09/2017
      Cause of Tinnitus:
      Unknown
      Hello from Brazil! I always liked music and listened practically every day with my headphones at full volume.

      I work in a very stressful environment and was looking for relaxation videos, that's when I heard about ASMR.

      I put my headphones on and started listening at the minimum volume, I felt really good as I listened, felt my whole body relax, a shivering sensation on my scalp and I fell asleep.

      When I woke up in the middle of the night I took off my headphones to go back to sleep, and then I heard a slight whistle. I thought it was strange, I looked for the source of the noise and I realized it was my ear.

      This all happened about a month ago, since then I've been to two doctors.

      The first one removed the wax and prescribed anti-inflammatories and a med for Meniere's, which did not solve anything.

      The second sent me to take a Rivotril before bed to relieve my anxiety. Since then the buzzing has only been increasing.

      My question may seem absurd but nothing comes out of my head that is more related to the effects of ASMR on the brain. I know the fact that I've always heard loud music weighs more than anything, but if ASMR works certain parts of the brain, could not it have triggered my tinnitus?

      Thank you for your attention and apologies for my rusty English.
       
    2. P T Daly

      P T Daly Member

      Tinnitus Since:
      Always had it. Got much worse recently.
      Cause of Tinnitus:
      unknown.
      Unlikely really. Many things work on certain parts of the brain and don't cause tinnitus.
       
      • Like Like x 1
    3. Michael Leigh

      Michael Leigh Member Benefactor Hall of Fame

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      Cause of Tinnitus:
      Noise induced
      @Jéssica Amorim
      If you are experiencing tinnitus because of headphone use, then I advise you to stop using headphones even at low volume, because the tinnitus will get worse and cause you immense problems if you are not careful.

      Michael
       
      • Like Like x 1
    4. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      This is the most likely reason for your Tinnitus. You've been exposed to loud sound for a long time. Take it easy from now on to give a chance to your body to recover: avoid loud sounds.

      Good luck.
       
      • Like Like x 1
      • Agree Agree x 1
    5. Ricardo1991
      Caffeine

      Ricardo1991 Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      The world may never know..
      I don't think so. I have just discovered ASMR and have been listening a lot because it calms my head and my tinnitus a little :)
       
      • Like Like x 1
      • Agree Agree x 1
    6. Makrohn
      Supportive

      Makrohn Member Benefactor Advocate

      Location:
      Norway
      Tinnitus Since:
      1996
      Cause of Tinnitus:
      Hearing loss - Explosion - Stress
      How are things now @Jéssica Amorim ?

      I just want to add that the fact that you have stress also could impact your tinnitus in some degree. But like the others already has pointed out, I would put away the headphones, at least at full volume. The stress itself may have made your ears vulnerable to tinnitus, so my advice would be to take som time of and really stress down.

      Best of luck to you!
       
      • Agree Agree x 1
    7. AUTHOR
      AUTHOR
      Jéssica Amorim

      Jéssica Amorim Member

      Tinnitus Since:
      16/09/2017
      Cause of Tinnitus:
      Unknown
      Hello! Ever since my tinnitus came on, I totally stopped using headphones. Even so, the volume has gradually increased. Now I can hear even in noisy environments, which caused me a lot of anxiety. I stopped with Rivotril because I was suffering a lot from the side effects. I am gradually resuming my routine, read the texts indicated by Michael Leigh, which were very useful. Anyway, I'm learning to deal with it, I can sleep without any problems. I'm learning to live with it. Thank you for your support
       
      • Hug Hug x 1
    8. Tamara

      Tamara Member Benefactor

      Location:
      Brasil
      Tinnitus Since:
      10/2013
      Jéssica,
      Eu também sou brasileira e você é a primeira mulher do Brasil que eu encontro aqui. Eu sou de Porto Alegre, e você?
      Como você está, teve alguma melhora do zumbido?
      Eu tenho zumbido desde 2013 devido a trauma acústico.
      Eu gostaria muito de falar com você caso ainda esteja com esse problema.

      Tamara
       
      • Like Like x 1
    9. AUTHOR
      AUTHOR
      Jéssica Amorim

      Jéssica Amorim Member

      Tinnitus Since:
      16/09/2017
      Cause of Tinnitus:
      Unknown
      Olá!
      O meu zumbido aumentou de forma significativa desde que surgiu, em uma escala de 1 a 10, seria um 10.
      As primeiras semanas foram realmente difíceis, não conseguia dormir e me concentrar em nada.
      Fui atrás de vários especialistas e não obtive nenhuma resposta satisfatória.
      Tomei rivotril durante alguns dias mas os efeitos colaterais estavam acabando comigo e achei melhor suspender.
      Li todos os textos que o Michael Leigh recomendou e foram de grande ajuda.
      Fui me acostumando aos poucos, atualmente posso dizer que me adaptei ao som.
      Já consigo dormir sem problemas e consegui retomar minha rotina.
       
    10. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      Stop using rivotril it will make your tinnitus worse in long term, it is not a solution.

      Also avoid moderate and loud sounds, get Peltor X5A earmuffs and wear them to protect your hearing.

      After some time probably your tinnitus will stop.
       
      • Agree Agree x 1
    11. AUTHOR
      AUTHOR
      Jéssica Amorim

      Jéssica Amorim Member

      Tinnitus Since:
      16/09/2017
      Cause of Tinnitus:
      Unknown
      I used rivotril only two weeks after my tinnitus started. Since it started last year I did not feel any improvement, on the contrary, I feel that the volume has been increasing gradually. I think using ear protectors in some situations can be a good way to prevent another peak in my tinnitus.
       
    12. 1MW
      No Mood

      1MW Member

      Tinnitus Since:
      2008 but cured and relapsed from benzos
      Cause of Tinnitus:
      ssnhl/benzos/unknown
      Please get earmuffs Peltor X5A also get multivitamins magnesium, some nac & make good diet.

      Your hearing in audiogram is good or degraded?
       
    13. AUTHOR
      AUTHOR
      Jéssica Amorim

      Jéssica Amorim Member

      Tinnitus Since:
      16/09/2017
      Cause of Tinnitus:
      Unknown
      My audiogram did not show hearing loss.
       
    14. housemzk

      housemzk Member Benefactor

      Tinnitus Since:
      Jan 18, 2018
      Cause of Tinnitus:
      concussions, wisdom teeth removal, neck, jaw, stress, noise?

Share This Page

Loading...